The generic name for this RX is Oxcarbazepine. I am currently on one 300mg tab twice a day and will soon go up to 1 1/2 twice a day. I have trouble sleeping most of the time and usually a couple Tylenol PM will set me off to sleep. But I just started taking this med recently and need to know if the two medicines will be okay to take together...
No, you should be especially careful not to take any medication that will affect your liver while on Trileptal, and all forms of Acetaminophen should be specifically avoided.
Both Trileptal and Acetaminophen have a toxic effect on on the liver at normal doses, but combined, they increase toxicity while decreasing the effectiveness of both drugs' desired effects. Even a few doses may irreparably damage your liver.
Additionally, Tylenol PM has Diphenhydramine, which is specifically noted in Trileptal documentation; it should not be taken without your doctor's approval.
You should contact your doctor to have him prescribe a medication to help you sleep that will not interact with Trileptal.
- Trileptal Drug Information
- Tylenol Drug Information
- Tylenol PM Drug Information
- Oxcarbazepine Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jan 2010 • 1 answer
Posted 25 Nov 2010 • 1 answer
Posted 22 Dec 2010 • 3 answers
Posted 24 Aug 2012 • 2 answers
Posted 28 May 2013 • 1 answer